Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 211, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 25, 2001, 8:05 PM EDT for Columbia County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2001, 8:05 PM EDT (00:05 UTC)
- Expired
- Aug 25, 2001, 8:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Columbia County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1153 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
663 WUUS52 KJAX 260004 SVRJAX FLC023-260045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 805 PM EDT SAT AUG 25 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA * UNTIL 845 PM EDT * AT 805 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS IN EXCESS OF 75 MPH LOCATED 6 MILES EAST OF COLUMBIA...OR ABOUT 11 MILES SOUTH OF LAKE CITY... MOVING SOUTHWEST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 845 PM EDT... COLUMBIA... OLENO STATE PARK... FORT WHITE AND ICHETUCKNEE SPRINGS STATE... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER. $$ MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 8:00 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 25, 8:00 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 800 PM EDT SAT AUG 25 2001 THE LLVL NNE FLOW FIRED THE MOST STORMS THIS AFTN/EVNG OVER THE SWRN COUNTIES WHERE THE SEA BREEZES COLLIDED. THE ATMOSPHERE OVER MARION COUNTY HAS BEEN WORKED OVER AND LINGERING SHOWERS REMAIN ATTM SOUTH OF OCALA. CURRENTLY A BAND OF LIGHTNING STORMS ALONG AN OUTFLOW BOUNDARY IS STILL GOING STRONG BETWEEN LAKE CITY AND GNV. THESE TOO WILL LOSE THEIR ENERGY WITH THE SUNSET. WILL UPDATE THE ZONES BEFORE 9 PM TO REMOVE THE EVENING PERIOD. IF ALL PRECIP HAS DISSIPATED BY THEN...WILL DROP ALL POPS...OTHERWISE SAY ENDING BY MIDNIGHT. MARINE...SEAS AT GRAYS REEF ARE DOMINATED BY 3 FT SWELLS. WINDS/SEAS MATCH THE CURRENT PKG AND WILL MAKE NO CHANGES EXCEPT TO REFRESH THE WORDING. .JAX... .GA...NONE. .FL...NONE. TRABERT
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.